Skip to Content
Home > Wellness Resources > Health Library > Medicines That May Cause Swelling
Swelling can be a sign that you are having an allergic reaction to a medicine. This can happen with almost any medicine.
Many prescription and nonprescription medicines also may cause swelling as a side effect. A few examples are:
Call the doctor who prescribed the medicine to
determine whether you should stop taking it or take a different one. An
appointment may not be necessary. If you are taking a nonprescription medicine,
stop taking it. Call your doctor if you feel you need to continue
ByHealthwise StaffPrimary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency MedicineAdam Husney, MD - Family MedicineSpecialist Medical ReviewerDavid Messenger, MD
Current as ofFebruary 12, 2016
Current as of:
February 12, 2016
William H. Blahd, Jr., MD, FACEP - Emergency Medicine & Adam Husney, MD - Family Medicine & David Messenger, MD
To learn more about Healthwise, visit Healthwise.org.
© 1995-2016 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.